RxISK Stories: The Myth of the Magic Bullet – Flox Tox

September, 12, 2012 | 5 Comments

Comments

  1. Dr Healy,
    You don’t need to answer this but I wish to tell you of the last antibiotic I was given (following UTI from tightened 24 hr blood p.bandage etc) my dear indian doctor who had given me so much advice about harmony of mind and body, to meditate and take up yoga…had after bp trauma prescribed Ciprofloxain Teva 250 mg – I rang him approx one week later to inform him that I felt they were very strong and would he prescribe macrondantin (at my suggestion) as I had them last September after my first UTI for years – is this the same Cipro you are talking about above…
    Perhaps you will be the one to write “this story” at whatever time you feel is right – you know the situation still around my home – my left arm since that bandage gives a lot of pain – plus pain in bones – but I don’t wish to go down the “woe is me” road tonight.
    for all the students of medicine and science, doctors like you have to make a difference – debates, talks etc., are not enough for the sake of our young people it is time to start the revolution against so much wrongdoing – as for the patients scarred by this corruption we have no choice but to put our trust and faith in God.

    God Bless you and all colleagues who do not fear to speak out but please move beyond that.

  2. omg….I cannot only EMPathize w/the above stories…unfortunately,I can reLATE!!

    I took two regimens of Chantix between Oct. ’06 – Oct. ’07. I was a closet smoker, 1 to 3 cigs per day. Decided it was time to put my stupidity to rest…almost put mySELF to rest instead.

    Two, long, hospital stays PLUS a psyche unit in ’08…rocked me to the core. I took Chantix in good faith. In fact, couldn’t WAIT to get started! I WANTED it to work!! (..hence; be careful what you wish!)….found out the hard way…just because your doctor, big pharma, your pharmacist…and esPECIALLY FDA…SAY it’s safe….doesn’t mean it IS!!! omg…how naive can a 55-yr. old grandma be??

    My life as I knew it…is over. The side effects of Chantix turned my world upside down…and inside out. In January ’08, I was awakened w/chest pain I didn’t I could survive!! The pumping of my heart was so HARD, fast, and PAINFUL…I couldn’t breathe!! Then, my stomach started w/spasms as strong as contractions…and to add insult…my head throbbed as hard as my heart!! Had no idea what was happening to me!!

    Taken by ambulance in middle of nite to hospital w/possible heart attack. Kept a week, underwent every test known to man…while receiving morphine drip, antibiotics and oxygen. It was a nightmare. Released w/diagnosis – – possible virus…of some sort…

    o…k….

    Then, 4 months later, on May 21, 2008…had a great day at work as usual…daughter called when I got home…said, “mom, what’s wrong w/you? you haven’t been yourself for months! People are talking and are worried. ” I laughed, picked up keys…took long drive to rural area, singing to oldies… …picked up 3 bottles of sleeping pills and razors along the way….woke up six days later in a little, country hospital…when being taken off a ventilator…surrounded by confused,DEVASTATED family members….what the…????

    Took almost a year to put Chantix in the equation. Had this not happened to ME…I think I would’ve had a hard time believing some of the horror stories about drugs…and side effects. But, for any nay sayers out there….you can be ASSURED that there is INDEED…lies being told to us by powerful people. All in the name of GREED. Cold, cold, world we live in.

  3. Any system requiring any profession to report it’s own mistakes is doomed to REALLY LOW NUMBERS.
    And the number of people affected by fluoroquinolones is unfortunately on the low end of reporting for various reasons included ‘delayed’ side effects and a vast array of possible side effects (including ‘mysterious’ and subtle side effects).

  4. I’ve been crippled for over 4 years now from a course of Cipro for a suspected UTI (it turned out I didn’t even have an infection!). I have body-wide tendon and nerve damage. Before taking this drug/poison, I was very athletic and healthy. Now I live in constant pain and cannot do the many things I used to: kayak, hike, lift weights, etc. This happens to new victims every day because of the greed of Bayer and Johnstone and Johnstone.

Leave a Reply